Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 341, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 30, 2020, 6:36 PM EDT for Clayton County, Fulton County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2020, 6:36 PM EDT (22:36 UTC)
- Expired
- Aug 30, 2020, 7:02 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clayton County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162
WUUS52 KFFC 302236
SVRFFC
GAC063-121-302315-
/O.NEW.KFFC.SV.W.0341.200830T2236Z-200830T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
636 PM EDT Sun Aug 30 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Fulton County in north central Georgia...
Northwestern Clayton County in north central Georgia...
* Until 715 PM EDT.
* At 635 PM EDT, a severe thunderstorm was located over College Park,
or 8 miles southwest of Atlanta, moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atlanta, East Point, Forest Park, College Park, Hapeville, Grant
Park-Zoo Atlanta, Hartsfield-Jackson Airport, West End, Turner
Field, Cascade Heights, Lakewood Park, Sandtown and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3378 8449 3374 8437 3368 8435 3365 8435
3359 8440 3362 8455 3372 8458
TIME...MOT...LOC 2235Z 193DEG 5KT 3366 8449
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
342
WWUS52 KFFC 302302
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
702 PM EDT Sun Aug 30 2020
GAC063-121-302312-
/O.CAN.KFFC.SV.W.0341.000000T0000Z-200830T2315Z/
Fulton GA-Clayton GA-
702 PM EDT Sun Aug 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON AND
NORTHWESTERN CLAYTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3378 8449 3374 8437 3368 8435 3365 8435
3359 8440 3362 8455 3372 8458
TIME...MOT...LOC 2259Z 193DEG 5KT 3370 8448
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:25 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 30, 3:25 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 325 PM EDT Sun Aug 30 2020 .SHORT TERM /Tonight through Monday Night/... Showers and thunderstorms beginning to develop across the area but for the most part benign in nature thus far. This should change with time as both coverage and intensity are on the uptick slightly given already present CAPE values in excess of 3000 J/KG and precipitable water values of 1.7 to 2.0 inches. In addition, shortwave will progress through the Tennessee Valley and into North GA allowing for further enhancement of the activity but slanted more towards this evening and the first half of the overnight. Given the more west to east translation of the shortwave, will maintain likely pops for the NE corner of the forecast area well into the overnight period. Depending on coverage and who sees the most rain, could see some reduced vsbys overnight as well but anticipate continued showers to keep most of this in check and predominantly a low cloud type of night with continued warm temps in the lower 70s. We will be on the back side of the initial shortwave for the first half of Monday but another strong shortwave looks to impact the area late in the day. Will be more difficult to shake the low clouds on Mon so instability may be harder to come by. For this reason, will stick closer to likely for the pops than categorical but mid shift will need to look at closely for modification on this. Precipitable water well over 2 inches says coverage will be high but will just need some instability to match to realize categorical. Deese && .LONG TERM /Tuesday through Sunday/... An area of upper level high pressure is forecast to lift north across the area on Tuesday putting us in fairly weak southwesterly flow as several perturbations approach the area. Plus with additional moisture across the area on Tuesday, chances for showers and thunderstorms are in the chance pops range area-wide, mainly in the afternoon and evening. By Wednesday, slightly drier air is forecast across portions of northern Georgia by both the GFS & ECMWF, allowing for just slight chance pops across the north with chance pops across central Georgia. This trend looks to continue into Thursday as we remain on the periphery of the upper level high pressure. Models begin to diverge by late Thursday early Friday as a front approaches the area. While there are some timing differences and differences in the amount of available moisture between the models, the front looks to enter the area on Friday and stall across the area, allowing for chance pops in the afternoon and evening daily through the weekend. High temperatures through the extended are forecast to be in the upper 80s and lower 90s, about 5 to 9 degrees above average. Most notably, the heat indices are forecast to increase to Heat Advisory (greater than 105 degrees) on Tuesday through Friday. Those who will be spending time outdoor should take precautions against the heat. We will continue to monitor these temperatures over the coming days. Overnight lows are forecast to be in the 70s, around 6 to 10 degrees above average. Reaves && .AVIATION... 18Z UPDATE... After a morning of IFR, cigs have quickly risen across the terminals but BKN conditions holding in, especially for ATL, MCN, and CSG. SHRA beginning to develop west of the terminals but going to try to hold off until 21Z for the TEMPO for the TSRA. LIFR and IFR to return for the overnight period and affect all the terminals aft 10Z. Another round of TSRA in the offing for Mon afternoon and will start with a Prob30 for the ATL terminal. Winds very light through the period and generally from the west. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 72 86 72 90 / 40 60 40 40 Atlanta 73 85 73 91 / 40 60 40 50 Blairsville 68 79 67 84 / 60 70 50 40 Cartersville 73 83 71 89 / 50 70 40 50 Columbus 73 89 75 93 / 50 60 30 50 Gainesville 72 83 71 88 / 60 70 40 40 Macon 73 88 73 93 / 40 60 30 40 Rome 73 84 72 89 / 50 70 40 50 Peachtree City 72 86 72 91 / 40 60 30 50 Vidalia 73 89 75 94 / 20 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....Reaves AVIATION...Deese
Hazardous weather outlook, Aug 30, 3:01 PM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 301 PM EDT Sun Aug 30 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 301 PM EDT Sun Aug 30 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected today. Isolated strong to severe storms are possible with damaging winds, frequent lightning, and locally heavy rainfall, mainly across north Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms can be expected Monday through Saturday. A few storms may be strong with strong to damaging winds, frequent lightning, and locally heavy rainfall. Heat indices are expected to increase to Heat Advisory level on Tuesday through Friday. Those outdoor should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 30, 5:31 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Sun Aug 30 2020
GAZ068>070-302200-
Lamar GA-Upson GA-Pike GA-
531 PM EDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR...NORTHEASTERN
UPSON AND SOUTHEASTERN PIKE COUNTIES UNTIL 600 PM EDT...
At 531 PM EDT...a strong thunderstorm was over Redbone Crossroads, or
near Thomaston...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Barnesville, Yatesville, Meansville, Aldora, Lincoln Park,
The Rock, Logtown, Redbone Crossroads, Hannahs Mill and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3306 8436 3308 8415 3293 8412 3286 8412
3279 8417 3286 8437
TIME...MOT...LOC 2131Z 202DEG 10KT 3290 8424
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 30, 5:47 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT Sun Aug 30 2020
GAZ030-041-302215-
Polk GA-Haralson GA-
547 PM EDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK AND WESTERN
HARALSON COUNTIES UNTIL 615 PM EDT...
At 546 PM EDT...a line of strong thunderstorms was along a line
extending from near Esom Hill to near Mars Hills to Lake Cleburne...
and moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cedartown, Buchanan, Tallapoosa, Fish Creek, Felton, Esom Hill and
Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3405 8512 3381 8519 3365 8533 3365 8534
3399 8540
TIME...MOT...LOC 2146Z 240DEG 14KT 3396 8535 3380 8543 3361 8555
WIND...40MPHSpecial weather statement, Aug 30, 5:47 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT Sun Aug 30 2020
GAZ080-091>093-302245-
Macon GA-Schley GA-Taylor GA-Marion GA-
547 PM EDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...SOUTHWESTERN
TAYLOR AND MARION COUNTIES UNTIL 645 PM EDT...
At 546 PM EDT...a line of strong thunderstorms was along a line
extending from near Oakland to near Winchester...and moving northeast
at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Buena Vista, Ellaville, Oglethorpe, Montezuma, Marshallville, Ideal,
Putnam, Brantley, Murrays Crossroads, Whitewater State Park, Rupert,
Oakland, Zellobee, Clearview, Tazewell, Doyle, Walls Crossing,
Fountainville, Charing and Garden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3228 8465 3253 8462 3252 8458 3255 8455
3254 8451 3256 8449 3256 8441 3242 8384
3238 8384 3238 8386 3229 8385 3229 8390
3228 8390 3225 8396 3221 8400
TIME...MOT...LOC 2146Z 220DEG 7KT 3247 8450 3238 8396
WIND...40MPHSpecial weather statement, Aug 30, 6:29 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Sun Aug 30 2020
GAZ083-096-097-302300-
Laurens GA-Bleckley GA-Twiggs GA-
629 PM EDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...NORTHEASTERN
BLECKLEY AND SOUTHEASTERN TWIGGS COUNTIES UNTIL 700 PM EDT...
At 629 PM EDT...a line of strong thunderstorms was along a line
extending from District Path to Rentz...and moving northwest at 10
mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dexter, Dudley, Rentz, Danville, Montrose, Marion, Tarversville,
District Path, Bullard, Goldsboro, Rebie and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3240 8313 3245 8317 3243 8320 3254 8348
3262 8352 3270 8342 3261 8325 3258 8323
3259 8320 3245 8291 3233 8295
TIME...MOT...LOC 2229Z 134DEG 9KT 3260 8337 3241 8298
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 30, 6:31 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT Sun Aug 30 2020
GAZ071-072-302300-
Monroe GA-Jones GA-
631 PM EDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONROE AND WESTERN JONES
COUNTIES UNTIL 700 PM EDT...
At 631 PM EDT...a strong thunderstorm was near Dames Ferry, or 8
miles west of Gray...moving north at 10 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bradley, Wayside, Dames Ferry, Round Oak, Clinton, Plant Scherer and
Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3291 8369 3292 8370 3295 8370 3295 8373
3294 8373 3307 8382 3315 8371 3310 8354
3290 8357 3290 8367
TIME...MOT...LOC 2231Z 168DEG 9KT 3300 8368
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 30, 6:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
636 PM EDT Sun Aug 30 2020
GAZ019-020-030-302300-
Polk GA-Bartow GA-Floyd GA-
636 PM EDT Sun Aug 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK...SOUTHWESTERN
BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 700 PM EDT...
At 636 PM EDT...a strong thunderstorm was over Cedartown...moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Cedartown, Rockmart, Euharlee, Aragon, Cave Spring,
Taylorsville, Seney, Fish Creek and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3425 8518 3421 8493 3406 8493 3393 8527
3407 8538
TIME...MOT...LOC 2236Z 240DEG 12KT 3403 8527
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Aug 30, 4:22 PM EDT | Special Weather Statement | FFC | Stewart | 38 min |
| Aug 30, 4:36 PM EDT | Special Weather Statement | FFC | Houston | 24 min |
| Aug 30, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 35 min |
| Aug 30, 4:45 PM EDT | Special Weather Statement | FFC | Taylor | 30 min |
| Aug 30, 4:46 PM EDT | Special Weather Statement | FFC | Talbot | 29 min |
| Aug 30, 4:48 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Aug 30, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 29 min |
| Aug 30, 5:13 PM EDT | Special Weather Statement | FFC | Marion, Schley | 32 min |
| Aug 30, 5:14 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Aug 30, 5:19 PM EDT | Special Weather Statement | FFC | Upson | 41 min |
| Aug 30, 5:21 PM EDT | Special Weather Statement | FFC | Dade | 24 min |
| Aug 30, 5:31 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Aug 30, 5:47 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley | 58 min |
| Aug 30, 6:29 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 30, 6:31 PM EDT | Special Weather Statement | FFC | Jones | 29 min |
| Aug 30, 6:36 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Aug 30, 6:46 PM EDT | Special Weather Statement | FFC | Troup | 29 min |
| Aug 30, 6:49 PM EDT | Special Weather Statement | FFC | Butts, Henry | 26 min |
| Aug 30, 7:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Aug 30, 7:31 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Aug 30, 7:41 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Aug 30, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.